Alert archive / North Dakota / Freeze Warnings in 2011

Freeze Warning 2, NWS Bismarck, ND

September 13, 201125 counties in North Dakota

NWS Bismarck, ND issued this freeze warning at Sep 13, 2011, 1:59 PM MDT for 25 counties in North Dakota. It took effect at Sep 14, 2011, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2011, 1:59 PM MDT (19:59 UTC)
In effect from
Sep 14, 2011, 2:00 AM MDT
Expired
Sep 14, 2011, 8:00 AM MDT
In force
6 hr
Issued by
NWS Bismarck, ND
All 25 counties

Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WWUS73 KBIS 131959
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT TUE SEP 13 2011

...FREEZE AND FROST LIKELY TONIGHT FOR MANY AREAS...

.A STRONG AND COOL HIGH PRESSURE SYSTEM IS FORECAST TO BUILD
ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. WITH CLEAR SKIES
AND LIGHT WINDS...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S
ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN THE
LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR...AND A FREEZE
WARNING IS IN EFFECT FOR THESE AREAS. SLIGHTLY WARMER LOWS IN THE
MID 30S ARE FORECAST FOR LOCATIONS ALONG THE SOUTH DAKOTA BORDER
AND EAST OF THE MISSOURI RIVER AND A FROST ADVISORY IS IN EFFECT
FOR THESE LOCATIONS. THE FAR SOUTHWEST SHOULD REMAIN FROST AND
FREEZE FREE AS STRONGER WINDS WILL BE IN PLACE THROUGH THE NIGHT.
FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS
CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT.

NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-140700-
/O.UPG.KBIS.FZ.A.0001.110914T0800Z-110914T1400Z/
/O.NEW.KBIS.FZ.W.0002.110914T0800Z-110914T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-LOGAN-LA MOURE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
NAPOLEON...EDGELEY
259 PM CDT TUE SEP 13 2011 /159 PM MDT TUE SEP 13 2011/

...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 


* OVERNIGHT LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER
  20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS
  IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR
  TONIGHT INTO WEDNESDAY MORNING.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE
  IN CAMPERS SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT
  WATER LINES.

* FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS
  CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ045-046-050-051-140700-
/O.NEW.KBIS.FR.Y.0006.110914T0800Z-110914T1400Z/
SIOUX-EMMONS-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...ASHLEY...OAKES
259 PM CDT TUE SEP 13 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. 


* TEMPERATURES IN THE LOW TO MID 30S AND LIGHT WINDS WILL CREATE
  AREAS OF FROST ACROSS THE ADVISORY AREA TONIGHT INTO WEDNESDAY 
  MORNING.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

* FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE ACROSS
  CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AYD
4 follow-up statements
597 
WWUS73 KBIS 140310
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1010 PM CDT TUE SEP 13 2011

...FREEZE AND FROST LIKELY TONIGHT FOR MANY AREAS...

.A STRONG AND COOL HIGH PRESSURE SYSTEM IS FORECAST TO BUILD
ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. WITH CLEARING 
SKIES AND LIGHT WINDS...LOW TEMPERATURES WILL FALL INTO THE UPPER
20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN
THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR...AND A
FREEZE WARNING IS IN EFFECT FOR THESE AREAS. SLIGHTLY WARMER LOWS
IN THE MID 30S ARE FORECAST FOR LOCATIONS ALONG THE SOUTH DAKOTA
BORDER AND EAST OF THE MISSOURI RIVER AND A FROST ADVISORY IS IN
EFFECT FOR THESE LOCATIONS. THE FAR SOUTHWEST SHOULD REMAIN FROST
AND FREEZE FREE AS STRONGER WINDS AND CLOUD COVER WILL BE IN PLACE
THROUGH THE NIGHT. FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN
BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON
WEDNESDAY NIGHT.

NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-141115-
/O.CON.KBIS.FZ.W.0002.110914T0800Z-110914T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-LOGAN-LA MOURE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
NAPOLEON...EDGELEY
1010 PM CDT TUE SEP 13 2011 /910 PM MDT TUE SEP 13 2011/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ WEDNESDAY. 

* OVERNIGHT LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 
  20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH 
  LOWS IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 
  CORRIDOR TONIGHT INTO WEDNESDAY MORNING. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 
  THOSE IN CAMPERS SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
  PROTECT WATER LINES. 

* FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE 
  ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON 
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ045-046-050-051-141115-
/O.CON.KBIS.FR.Y.0006.110914T0800Z-110914T1400Z/
SIOUX-EMMONS-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...ASHLEY...OAKES
1010 PM CDT TUE SEP 13 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY. 

* TEMPERATURES IN THE LOW TO MID 30S AND LIGHT WINDS WILL CREATE 
  AREAS OF FROST ACROSS THE ADVISORY AREA TONIGHT INTO WEDNESDAY 
  MORNING. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

* FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE 
  ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON 
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TWH
306 
WWUS73 KBIS 140622
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
122 AM CDT WED SEP 14 2011

...FREEZE AND FROST LIKELY TONIGHT FOR MANY AREAS...

.A STRONG AND COOL HIGH PRESSURE SYSTEM WILL BUILD SOUTHWARD ACROSS
WEST AND CENTRAL NORTH DAKOTA TONIGHT. WITH CLEARING SKIES AND
LIGHT WINDS...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS IN THE LOWER
30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR. 

FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE
ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON WEDNESDAY
NIGHT.

NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-141400-
/O.CON.KBIS.FZ.W.0002.110914T0800Z-110914T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-LOGAN-LA MOURE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
NAPOLEON...EDGELEY
122 AM CDT WED SEP 14 2011 /1222 AM MDT WED SEP 14 2011/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* OVERNIGHT LOW TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER
  20S ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...WITH LOWS
  IN THE LOWER 30S ACROSS MUCH OF THE INTERSTATE 94 CORRIDOR THIS
  WEDNESDAY MORNING.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 
  THOSE IN CAMPERS SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
  PROTECT WATER LINES. 

* FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE 
  ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON 
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ045-046-050-051-141400-
/O.CON.KBIS.FR.Y.0006.110914T0800Z-110914T1400Z/
SIOUX-EMMONS-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...ASHLEY...OAKES
122 AM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES IN THE LOW TO MID 30S AND LIGHT WINDS WILL CREATE
  AREAS OF FROST ACROSS THE ADVISORY AREA THIS WEDNESDAY MORNING.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

* FROST AND FREEZING TEMPERATURES WILL ONCE AGAIN BE POSSIBLE 
  ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA ON 
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NH
091 
WWUS73 KBIS 140858
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT WED SEP 14 2011

...FREEZE AND FROST LIKELY AGAIN TONIGHT FOR MANY AREAS...A FREEZE
WARNING IS IN EFFECT FOR CENTRAL AND EASTERN NORTH DAKOTA...AND A
FREEZE WATCH IS IN EFFECT FOR MUCH OF WESTERN NORTH DAKOTA...

.DRY AND COLD HIGH PRESSURE REMAINS OVER THE CENTRAL AND EASTERN
DAKOTAS THROUGH TONIGHT. CLEAR SKIES...LIGHT WINDS...AND VERY DRY
AIR WILL RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S
AND AS LOW AS THE MID 20S TONIGHT OVER MUCH OF CENTRAL AND EASTERN
NORTH DAKOTA. INCREASING WINDS OVER WESTERN NORTH DAKOTA MAY KEEP
TEMPERATURES ABOVE FREEZING.


NDZ003>005-011>013-020>023-025-034>037-047-048-141700-
/O.NEW.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/
/O.CON.KBIS.FZ.W.0002.000000T0000Z-110914T1400Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-LOGAN-
LA MOURE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...CENTER...GARRISON...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY
358 AM CDT WED SEP 14 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. A
FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING.

* CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN
  TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS
  THE MID 20S TONIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ046-050-051-141700-
/O.NEW.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/
/O.CON.KBIS.FR.Y.0006.000000T0000Z-110914T1400Z/
EMMONS-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...ASHLEY...OAKES
358 AM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN
  TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS
  THE MID 20S TONIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ001-002-009-010-017>019-032-033-041-042-141700-
/O.NEW.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/
/O.CON.KBIS.FZ.W.0002.000000T0000Z-110914T1400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-BILLINGS-
STARK-HETTINGER-GRANT-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...MEDORA...
DICKINSON...MOTT...ELGIN
358 AM CDT WED SEP 14 2011 /258 AM MDT WED SEP 14 2011/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM
MDT/ THIS MORNING. 

* CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR MAY RESULT IN
  TEMPERATURES NEAR FREEZING TONIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NDZ045-141700-
/O.NEW.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/
/O.CON.KBIS.FR.Y.0006.000000T0000Z-110914T1400Z/
SIOUX-
INCLUDING THE CITY OF...FORT YATES
358 AM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

* CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR MAY RESULT IN
  TEMPERATURES NEAR FREEZING TONIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

HEINERT
238 
WWUS73 KBIS 141415
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
915 AM CDT WED SEP 14 2011

...FREEZE AND FROST LIKELY AGAIN TONIGHT FOR MANY AREAS...A
FREEZE WARNING IS IN EFFECT FOR CENTRAL AND EASTERN NORTH
DAKOTA...AND A FREEZE WATCH IS IN EFFECT FOR MUCH OF WESTERN
NORTH DAKOTA...

.DRY AND COLD HIGH PRESSURE WILL REMAIN OVER THE CENTRAL AND
EASTERN DAKOTAS THROUGH TONIGHT. CLEAR SKIES...LIGHT WINDS...AND
VERY DRY AIR WILL RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE
LOW 30S AND AS LOW AS THE MID 20S TONIGHT OVER MUCH OF CENTRAL AND
EASTERN NORTH DAKOTA. INCREASING WINDS OVER WESTERN NORTH DAKOTA
MAY KEEP TEMPERATURES ABOVE FREEZING.

NDZ003>005-011>013-020>023-025-034>037-047-048-142215-
/O.EXP.KBIS.FZ.W.0002.000000T0000Z-110914T1400Z/
/O.CON.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-LOGAN-
LA MOURE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...CENTER...GARRISON...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY
915 AM CDT WED SEP 14 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...
...FREEZE WARNING THIS MORNING HAS EXPIRED...

THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT. A FREEZE
WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY.

* CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN
  TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS THE
  MID 20S TONIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ001-002-009-010-017>019-032-033-041-042-142215-
/O.EXP.KBIS.FZ.W.0002.000000T0000Z-110914T1400Z/
/O.CON.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-BILLINGS-
STARK-HETTINGER-GRANT-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...MEDORA...
DICKINSON...MOTT...ELGIN
915 AM CDT WED SEP 14 2011 /815 AM MDT WED SEP 14 2011/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING THIS MORNING HAS EXPIRED...

THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING.

* CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR MAY RESULT IN
  TEMPERATURES NEAR FREEZING TONIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NDZ046-050-051-142215-
/O.EXP.KBIS.FR.Y.0006.000000T0000Z-110914T1400Z/
/O.CON.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/
EMMONS-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...ASHLEY...OAKES
915 AM CDT WED SEP 14 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...
...FROST ADVISORY THIS MORNING HAS EXPIRED...

THE FROST ADVISORY THIS MORNING IS NO LONGER IN EFFECT. A FREEZE
WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY.

* CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL RESULT IN
  TEMPERATURES DROPPING QUICKLY INTO THE LOW 30S AND AS LOW AS THE
  MID 20S TONIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ045-142215-
/O.EXP.KBIS.FR.Y.0006.000000T0000Z-110914T1400Z/
/O.CON.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/
SIOUX-
INCLUDING THE CITY OF...FORT YATES
915 AM CDT WED SEP 14 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FROST ADVISORY THIS MORNING HAS EXPIRED...

THE FROST ADVISORY THIS MORNING IS NO LONGER IN EFFECT. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING.

* CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR MAY RESULT IN 
  TEMPERATURES NEAR FREEZING TONIGHT. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KINNEY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Sep 13, 1:42 PM MDT, 17 minutes earlier.

Area forecast discussion, Sep 13, 1:42 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
242 PM CDT TUE SEP 13 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...

FROST AND FREEZE HEADLINES WILL BE THE HIGHLIGHT IN THE SHORT TERM
FORECAST. AT 19 UTC...A SURFACE COLD FRONT WAS LOCATED ACROSS THE
INTERSTATE 94 CORRIDOR ACROSS WESTERN AND CENTRAL NORTH
DAKOTA...ARCHING NORTHEAST INTO SOUTHWEST ONTARIO. HIGH PRESSURE IS
FORECAST TO BUILD ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS
EVENING AND INTO THE NIGHT. MID TO UPPER 20S SURFACE DEWPOINTS
CURRENTLY ACROSS SASKATCHEWAN THIS AFTERNOON ARE FORECAST TO
ADVECT INTO THE CWA VIA NORTHERLY SURFACE FLOW BEHIND THE FRONT.
WITH SKIES EXPECTED TO BE CLEAR TONIGHT AS DIURNALLY DRIVEN CLOUD
COVER FADES WITH SUNSET...LIGHT WINDS AND SUB-ZERO 850 MB
TEMPERATURES IN ASSOCIATION WITH A STRONG 1029 MB SURFACE HIGH
PRESSURE SYSTEM FOR SEPTEMBER...FREEZING TEMPERATURES ARE LIKELY
ACROSS MUCH OF THE AREA...AND UPGRADED THE FREEZE WATCH TO A
FREEZE WARNING. SUFFICIENT MIXING WITH SURFACE WINDS OF 10+ KTS ON
THE LEADING EDGE OF SURFACE HIGH DUE TO ISALLOBARIC FORCING
SHOULD REMAIN MUCH OF NIGHT ACROSS FAR SOUTHWEST NORTH
DAKOTA...WHICH SHOULD HELP TO BOTH KEEP TEMPERATURES IN THE MID
30S AND PREVENT FROST...THEREFORE...NO HEADLINES ARE REQUIRED FOR
THE FAR SOUTHWEST. FOR LOCATIONS ALONG THE SOUTH DAKOTA BORDER
AND EAST OF THE MISSOURI RIVER...THE AFOREMENTIONED MIXING SHOULD
NOT LAST AS LONG AS THE SOUTHWEST. THUS...TEMPERATURES SHOULD FALL
INTO THE LOW TO MID 30 WITH LIGHT ENOUGH WINDS TO ALL FOR FROST
FORMATION AND THEREFORE PUT THESE LOCATIONS IN A FROST ADVISORY
FOR TONIGHT. ISOLATED TO SCATTERED RAIN SHOWERS ARE EXPECTED TO
CONTINUE ACROSS THE FAR SOUTHWEST AND SOUTH CENTRAL THROUGH THE
EARLY OVERNIGHT IN THE VICINITY OF THE BAROCLINIC ZONE.
PRECIPITATION IS EXPECTED TO END EARLY ENOUGH TONIGHT BEFORE
TEMPERATURES COOL SUFFICIENTLY FOR SNOW.

STRONG AND COOL HIGH PRESSURE IN PLACE ACROSS THE CWA ON WEDNESDAY
WITH LITTLE MIXING AND 850 MB TEMPERATURES 1.5 TO 2.0 STANDARD
DEVIATIONS BELOW NORMAL WITH A COLD START TO BEGIN WITH DURING THE
MORNING SHOULD YIELD HIGH TEMPERATURES ONLY IN THE LOW 50S ACROSS
THE CENTRAL...TO THE MID 50S ACROSS THE WEST. HIGH PRESSURE IS
FORECAST TO BE CENTERED ACROSS THE INTERSTATE 29 CORRIDOR
WEDNESDAY NIGHT...WHICH IS A FAVORABLE LOCATION FOR COLD OVERNIGHT
TEMPERATURES ACROSS CENTRAL NORTH DAKOTA. FROST AND FREEZE
HEADLINES WILL ONCE AGAIN LIKELY BE NEEDED ACROSS MUCH OF CENTRAL
NORTH DAKOTA WITH LOWS IN THE UPPER 20S TO LOWER 30S POSSIBLE
CLOSER TO THE SURFACE HIGH AXIS. ACROSS THE WEST...RETURN FLOW
SHOULD HELP KEEP TEMPERATURES IN THE MID 30S WITH SUFFICIENT
MIXING TO PREVENT FROST.

.LONG TERM...THURSDAY THROUGH TUESDAY NIGHT...

AS THE LONG TERM BEGINS THURSDAY...THE CENTER OF A LARGE AREA OF
SURFACE HIGH PRESSURE WILL BE SLIDING EAST OUT OF THE STATE.
MEANWHILE...AN UPPER LEVEL SHORTWAVE RIDGE BUILDS INTO THE WESTERN
PLAINS AS A SURFACE TROUGH BEGINS TO DEVELOP ALONG THE FRONT RANGE
OF THE ROCKIES. AS A RESULT OF THIS TIGHTENED GRADIENT...SWIFT
RETURN FLOW IS EXPECTED TO BEGIN OVER THE CENTRAL AND NORTHERN
PLAINS BY THURSDAY MORNING...CONTINUING THROUGH FRIDAY.  GUSTY
SOUTH/SOUTHEAST WINDS WILL PREVAIL...PROVIDING WARM ADVECTION IN THE
LOWER LEVELS. TEMPERATURES SHOULD WARM UP TO AROUND SEASONAL NORMALS
DURING THIS TIME...WITH HIGHS IN THE 60S THURSDAY AND FROM 65 EAST
TO NEAR 80 WEST ON FRIDAY.

THE SURFACE TROUGH TO THE WEST SHOULD BEGIN TO MOVE THROUGH THE AREA
FRIDAY EVENING...AS A LONGWAVE UPPER LEVEL TROUGH MOVES ACROSS THE
ROCKIES AND SOUTHWESTERLY FLOW ALOFT SETS UP OVER THE DAKOTAS. THE
LONGWAVE TROUGH BROADENS OVER TIME...KEEPING A CYCLONIC FLOW ALOFT
OVER NORTH DAKOTA THROUGH THE WEEKEND. THUS WILL KEEP A MENTION OF A
SMALL CHANCE OF SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS THROUGH
THE WEEKEND AND INTO MONDAY. SEASONABLE TEMPERATURES WITH HIGHS
MAINLY IN THE 70S AND LOWS IN THE 40S TO LOWER 50S.

&&

.AVIATION...

SURFACE FRONT EXTENDED WEST-TO-EAST ACROSS SOUTHERN NORTH DAKOTA.
WINDS WERE NORTHWESTERLY AT AROUND 14 TO 18 KNOTS AND GUSTING OVER
20 KNOTS AT TIMES. EXPECT WINDS TO DECREASE AND BECOME
NORTH/NORTHEAST THIS EVENING AND OVERNIGHT. SCATTERED TO BROKEN CU
AND MID CLOUDS SHOULD ALSO DECREASE WITH MAINLY CLEAR SKIES AFTER
03Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/
WEDNESDAY FOR NDZ001>005-009>013-017>023-025-032>037-041-042-047-
048.

FROST ADVISORY FROM 3 AM TO 9 AM CDT WEDNESDAY FOR NDZ045-046-
050-051.

&&

SHORT TERM...PJA
LONG TERM....JV
AVIATION...JV
Hazardous weather outlook, Sep 13, 3:04 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
404 AM CDT TUE SEP 13 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
404 AM CDT TUE SEP 13 2011 /304 AM MDT TUE SEP 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHERN PLAINS TODAY
AND TONIGHT...AND WILL RESULT IN A REINFORCED SHOT OF COOL AND DRY
CANADIAN AIR. NEAR TO BELOW FREEZING TEMPERATURES AND FROST ARE
FORECAST LATER TONIGHT INTO WEDNESDAY MORNING OVER MUCH OF WEST
AND CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF FREEZING TEMPERATURES AND FROST IS FORECAST FOR
WEDNESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 1:59 PM MDTFrost AdvisoryBISDickey, Emmons, McIntosh18 hr

Nearby

Freeze Warnings in North Dakota, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.